Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 57, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 6, 2008, 8:54 PM EDT for 4 counties in Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 8:54 PM EDT (00:54 UTC)
- Expired
- Jul 6, 2008, 9:29 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Goochland County, VA, Hanover County, VA, Louisa County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 070054
TORAKQ
VAC075-085-109-145-070145-
/O.NEW.KAKQ.TO.W.0057.080707T0054Z-080707T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
854 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL HANOVER COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
NORTH CENTRAL POWHATAN COUNTY IN CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
GOOCHLAND...OR NEAR CARTERSVILLE...MOVING NORTHEAST AT 22 MPH.
* THE TORNADO WILL BE NEAR...
GOOCHLAND BY 910 PM EDT...
GUM SPRING BY 920 PM EDT...
OILVILLE BY 925 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3770 7810 3772 7810 3789 7783 3768 7765
3767 7765 3756 7802 3765 7809 3766 7808
3768 7812
TIME...MOT...LOC 0054Z 236DEG 19KT 3766 7799
$$
SMF1 follow-up statement
000
WWUS51 KAKQ 070129
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
929 PM EDT SUN JUL 6 2008
VAC075-085-109-145-070139-
/O.CAN.KAKQ.TO.W.0057.000000T0000Z-080707T0145Z/
POWHATAN VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-
929 PM EDT SUN JUL 6 2008
...THE TORNADO WARNING FOR SOUTHEASTERN LOUISA...WEST CENTRAL
HANOVER...GOOCHLAND AND NORTH CENTRAL POWHATAN COUNTIES IS
CANCELLED...
THE TORNADO THAT PROMPTED THE WARNING HAS WEAKENED...AND IS NO
LONGER A THREAT. THEREFORE...THE WARNING IS NO LONGER IN EFFECT.
LAT...LON 3770 7810 3772 7810 3789 7783 3768 7765
3767 7765 3756 7802 3765 7809 3766 7808
3768 7812
TIME...MOT...LOC 0129Z 236DEG 19KT 3776 7779
$$
SMFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 6, 4:00 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 6, 4:00 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 400 PM EDT SUN JUL 6 2008 .SYNOPSIS... A NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE MID ATLANTIC REGION...KEEPING UNSETTLED WEATHER ACROSS THE AREA TONIGHT AND MONDAY. THE FRONT FINALLY PUSHES OFF THE COAST MONDAY NIGHT...AS WEAK HIGH PRESSURE BUILDS IN ON TUESDAY. THE NEXT COLD FRONT WILL MOVE ACROSS THE AREA LATE WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LATE AFTN ANALYSIS SHOWS THAT THE MAIN FRONTAL BNDRY ACRS NRN VA HAS WEAKENED...WITH A SFC TROUGH NOW ALIGNED NE TO SW ALONG THE COASTAL PLAIN FROM SOUTHERN NEW JERSEY DOWN INTO THE CAROLINAS. BROAD UPPER LOW IS CENTERED OVER EASTERN KENTUCKY. FOR TONIGHT...MULTIPLE VORT MAXES/SHORTWAVES ROTATING EAST/NE INTO THE CNTRL/SRN APPALACHIANS...BUT FOR THE MOST PART LOOK TO STAY JUST WEST OF THE AKQ CWA. THE BULK OF MORE ORGANIZED TSTMS ARE CURRENTLY FIRING FROM CENTRAL GEORGIA NEWD INTO THE VA PIEDMONT...WITH A SECONDARY LINE ACRS FAR SE VA/EASTERN NC ALONG THE SFC TROUGH. HAVE GONE WITH LIKELY POPS (60%) ALL ZONES THROUGH THE EVENING HRS...WITH MAIN CONCERN BEING LOCALL HVY RAIN GIVEN DEW PTS INTO THE LWR 70S AND PREC WTR VALUES ARND 2 INCHES. STORMS ARE GNLY MOVING A BIT FASTER THAN YSDY THOUGH. WITH LOW LVL AIRMASS THIS MOIST AND CONTD UPPER DIVERGENCE/DIFFLUENCE AFTER MIDNIGHT HAVE SCTD PRECIP CHANCES IN AFTER MIDNGT. SHEAR REMAINS RATHER MINIMAL THIS EVENG AND OVERNIGHT...SO IT WILL TAKE VERY STRONG LIFT FOR SEVERE STORMS...SUSPECT AN ISO SVR MAY OCCUR THOUGH...ESP IF MORE ORGANIZED CONVECTION CONTINUES ALONG THE BNDRY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... UPPER TROUGH SLOWLY OPENS AND TRACKS FARTHER TO THE NORTHEAST ON MONDAY. MAIN VORT MAX LOOKS TO BE POSITIONED OVER ERN VA/COASTAL PLAIN AFTN/EVENG...SO HAVE FOCUSED HIGHEST PRECIP CHANCES MONDAY AFTN/EVENG (60%) ACRS NE NC/SE VA...WITH SOMEWHAT LOWER CHANCES ELSEWHERE (BUT STILL ABOVE CLIMO AT AROUND 40-50%). SHEAR IS A LITTLE STRONGER SO SEVERE THREAT MON AFTN/EVENG IS LIKELY A LITTLE HIGHER WITH HAIL/STRG WINDS AS MAIN THREATS. EXPECT A BIT MORE SUNSHINE ESP BY LATE MRNG/ERLY AFTN SO TEMPS GRADUALLY RISE INTO THE UPPER 80S FOR MUCH OF THE CWA...RATHER THAN LWR/MID 80S OF PAST 2 DAYS. TUE/WED...WARMING TREND AND MORE TYPICAL SUMMER DIURNAL PATTERN OF CONVECTION IS EXPECTED AS MAIN UPPER LOW MOVES OFF THE COAST. STILL SOME WEAK RESIDUAL TROUGHING IN THE MID/UPR LVLS SO HAVE RETAINED A 30% CHC FOR AFTN/EVENG TSTMS BOTH DAYS...ALONG WITH HIGHS INTO THE LWR 90S FOR MUCH OF INTERIOR VA/NC. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE BERMUDA HIGH WEAKENS BY LATE WED AS AN UPPER LEVEL TROF AND ASSOCIATED SFC FRONT APPROACH THE REGION FROM THE NW. BEST CHANCE FOR PRECIP WED NIGHT WILL BE ALONG THE COAST AHEAD OF THE FRONTAL AXIS...WITH A SLIGHT CHANCE FARTHER INLAND. LOW TEMPS MILD...RANGING FROM 70 TO 75. AS IS TYPICAL FOR THIS TIME OF YEAR...THE FRONT WILL LIKELY STALL OUT AND DISSIPATE NEAR THE SRN ZONES. DIURNALLY DRIVEN CONVECTION MAY FIRE UP NEAR THIS BOUNDARY THUR AND AGAIN ON FRI SO HAVE CHANCE POPS DURING THE AFTN/EVNG BOTH DAYS ACRS THE SRN TIER...WITH A SLIGHT CHANCE ACRS N/NW PORTIONS OF OUR AREA. MAX TEMPS WILL BE IN THE UPR 80S/LWR 90S THUR AND AGAIN ON FRI. MODELS INDICATE AN UPR LVL RIDGE OF HIGH PRES NOSING IN TO OUR AREA FROM THE GULF COAST STATES BY NEXT WEEKEND...WITH A WEAK UPR LVL TROF OFF THE COAST OF NEW ENGLAND. WILL STILL HAVE A SLIGHT CHANCE FOR TYPICAL SUMMERTIME AFTN/EVNG CONVECTION WITH PLENTY OF AVAILABLE MOISTURE. THE RIDGE AXIS SLIDES OFF THE ATLANTIC COAST BY EARLY SUN AS THE NEXT FRONT APPROACHES FROM THE NW. FRONT LOOKS RATHER WEAK AND SHALLOW AT THIS TIME SO WILL KEEP CHANCE OF PRECIP NO HIGHER THAN 20%. HIGH TEMPS WILL CONTINUE TO BE IN THE UPR 80S/LWR 90S FOR SAT AND SUN. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED TSTMS CONTINUE TO DEVELOP IN THE MOIST UNSTABLE AIR MASS. THESE WILL CONTINUE UNTIL 04Z. THIS WILL CAUSE MVFR TO IFR CONDITIONS WHEN THEY PASS. OTHERWISE CONDITIONS WILL BE VFR ELSEWHERE. AFTER SUNSET CLOUDS WILL LOWER AGAIN AS THEY HAVE THE LAST TWO NIGHT INTO MVFR RANGES MANY AREAS WITH SOME VISIBILITIES BECOMING IFR TOWARD SUNRISE. MORE MVFR/IFR CONDITIONS AGAIN FOR TSTMS DEVELOPING ON MON AFTERNOON AND INTO THE EVENING AS AIR MASS REMAINS VERY MOIST AND UNSTABLE. && .MARINE... STILL EXPECT WINDS TO INCRS LATER THIS AFTN/EVNG (BUT REMAIN BLO SCA CRITERIA) DUE TO AN INCRSG PRES GRADIENT BETWEEN A LEE SIDE TROF OVER THE INTERIOR...AND THE BERMUDA HIGH PRES RIDGE OVER THE WATERS. LATEST OBS SHOW MAINLY SE WINDS OVER THE WATERS. WINDS WILL BECOME MORE OUT OF THE S AS THE TROF APPROACHES THE COAST AND AS THE AFTN SEABREEZE WEAKENS. BERMUDA RIDGE WILL REMAIN IN CONTROL OF THE MARINE ENVIRONMENT THRU MOST OF THE WEEK. MODELS SHOW A WEAKENING OF THE RIDGE BY WED AS THE NEXT FRONT APPROACHES THE COAST FROM THE NW. WINDS SHUD EASE AND SEAS SHUD SUBSIDE BY LATE IN THE WEEK AS THE FRONT DISSIPATES...AND AS THE BERMUDA RIDGE WEAKENS AND MOVES FARTHER AWAY FROM THE COAST. && .FIRE WEATHER... LGT SOUTHERLY FLOW TO CONTINUE THIS AFTN...SO SMOKE WILL CONTINUE TO AFFECT MUCH OF METRO NORFOLK/PORTSMOUTH AND OUTLYING AREAS. WINDS SHOULD ALLOW FOR SOME IMPROVEMENT LATER THIS AFTN. FOG/SMOKE AGAIN EXPECTED TO DROP VSBYS OVERNGT/MONDAY MRNG. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB LONG TERM...JRL AVIATION...JAB MARINE...JRL FIRE WEATHER...LKB
Hazardous weather outlook, Jul 6, 4:38 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 438 PM EDT SUN JUL 6 2008 MDZ021>025-NCZ012>014-030>032-VAZ048-049-060>090-092-093-096-099-100- 072045- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA- LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-ACCOMACK- NORTHAMPTON VA- 438 PM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL ONCE AGAIN BE WITH FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ADDITIONAL THUNDERSTORMS ARE ANTICIPATED ON MONDAY AHEAD OF A SLOW MOVING COLD FRONT...ESPECIALLY DURING THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630>633-650-652-654-656-658-072045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 438 PM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE COASTAL WATERS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE COASTAL WATERS ON MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ015>017-102-VAZ091-094-095-097-098-072045- PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-YORK- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- 438 PM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL ONCE AGAIN BE WITH FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS AS THE PRIMARY THREAT. IN ADDITION...AREAS OF SMOKE WILL CONTINUE TO REDUCE VISIBILITIES AND CREATE POOR AIR QUALITY AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ADDITIONAL THUNDERSTORMS ARE ANTICIPATED ON MONDAY AHEAD OF A SLOW MOVING COLD FRONT...ESPECIALLY DURING THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jul 6, 7:54 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 754 PM EDT SUN JUL 6 2008 VAZ075>077-070115- NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 754 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS THE NORTHERN NECK IN EASTERN VIRGINIA... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF ROBLEY...MOVING NORTHEAST AT 14 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR EMMERTON AT 800 PM EDT... FARNHAM AT 805 PM EDT...HAYNESVILLE AT 810 PM EDT...MULCH AT 815 PM EDT...VILLAGE AT 820 PM EDT...DODLYT AT 825 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Special weather statement, Jul 6, 8:05 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 805 PM EDT SUN JUL 6 2008 NCZ012>017-030>032-102-VAZ087-092-093-095>098-070215- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA...EMPORIA...FRANKLIN 805 PM EDT SUN JUL 6 2008 ...A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHEAST NORTH CAROLINA AND THE SOUTHEAST VIRGINIA UNTIL THROUGH 10 PM THIS EVENING... WIND GUSTS TO 40 MPH...SMALL HAIL...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF AROUND 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Special weather statement, Jul 6, 8:22 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 822 PM EDT SUN JUL 6 2008 VAZ048-049-061-062-069-070130- CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA- 822 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS THE EASTERN VIRGINIA PIEDMONT... AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF FORK UNION...MOVING NORTHEAST AT 12 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FORK UNION AT 830 PM EDT...DUNCAN AT 835 PM EDT...COLUMBIA AT 840 PM EDT...ELK HILL AT 845 PM EDT...STAGE JUNCTION AT 850 PM EDT...FIFE AT 855 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Local storm report, Jul 6, 8:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
823 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLASH FLOOD 5 N ELIZABETH CITY 36.37N 76.22W
07/06/2008 CAMDEN NC TRAINED SPOTTER
RAIN GAGE REPORT OF 7 INCHES IN 3 HOURS. OLD HIGHWAY 17
FROM 3 MILES NORTH OF ELIZABETH CITY TO 5 MILES NORTH OF
ELIZABETH CITY FLOODED. NUMEROUS VEHICLES PULLED OFF THE
ROAD IN SEVERAL FEET OF WATER...ROAD FLOODED...MEDIAN
FLOODED.
&&
ASIEBERSSpecial weather statement, Jul 6, 8:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 824 PM EDT SUN JUL 6 2008 MDZ021-070145- DORCHESTER MD- 824 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORM APPROACHING DORCHESTER COUNTY MARYLAND... AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHEAST OF NORTHUMBERLAND COUNTY...OR ABOUT 11 MILES SOUTHEAST OF LEXINGTON PARK...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOOPERSVILLE AT 855 PM EDT...WINGATE AT 915 PM EDT...ANDREWS AT 925 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Local storm report, Jul 6, 8:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 5 NNW ELIZABETH CITY 36.36N 76.25W
07/06/2008 CAMDEN NC TRAINED SPOTTER
5 TO 6 INCHES OF WATER FROM HEAVY RAINS COVERING BUSINESS
ROUTE 17 NORTH OF ELIZABETH CITY, NORTH CAROLINA
&&
SONIAMFThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:29 PM EDT | Areal Flood Advisory | AKQ | Northumberland | 2 hr |
| Jul 6, 9:49 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, City of Richmond | 41 min |
| Jul 6, 10:45 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Hanover, Henrico, King William and 6 more | 60 min |
| Jul 7, 6:48 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 57 min |
| Jul 7, 7:06 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Goochland, Powhatan | 39 min |
| Jul 7, 7:34 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway, Prince Edward | 38 min |
| Jul 7, 7:42 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Louisa | 21 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.